Stomach, antibiotics & probiotics

My stomach was bloated before the antibiotics, it's been big since I became ill. Some people have bellies, some have flat stomach's some have stomachs that were beyond flat but actually went inward. This was my stomach, it went in and now it pooches out like I am months pregnant. It's so uncomfortable, my pants don't fit and its yucky. Not just because it looks as it does, but it represents disease, rather than fat, it represents inflammation & lack of digestion. That's what makes it the most disgusting.
I take probiotics, 15 strains, 70 billion organisms a day, a couple hours after I take the antibiotics. Yet the stomach stays huge making me think they are not doing their job. My stomach was big before the antibiotics, now even bigger. And all my major symptoms have not improved. I am wondering how I know I am not killing my stomach by permanently losing flora and good probiotics in an attempt to get well overall.
We kill good and bad bacteria with antibiotics. But there appears to be no formula how much and which kind to add into our systems to make up for this. And do we ever completely make up for it?
I'd really like to hear about others stomach situations, especially those who have taken antibiotics for a long time.
Thank you.

For me, it seems the probiotics make my stomach bloat. there has been a couple of times that I have forgotten to take my probiotics for couple of days, and my stomach goes down...I have tried about 3 different kinds.

Mphs, TN. CFS, hypoT (Hashimotos), weak adrenals, 37 w/hormones of 80 yo. right arm neuropathy. 6/26/07- CPN Titer 1:256 (normal 1:16); on NAC 2400mg, doxy 100-2xday, azith 250 m/w/f, and pulsing w/flagyl, estriol, progesterone, synthroid

Mphs, TN. CFS, hypoT (Hashi), adrenal fatigue, hormonal inbalance. right arm neuropathy-getting better. cpn, myco, EBV, CMV, HHV-6. Cap began in 6/07. NAC 2400mg, mino 100mg bid, biaxin 500mg bid. cytomel, flagyl bid continuously.

I wonder if probiotic suppositories would work better. Would that protect the good bacteria from antibiotics entering the other end at the stomach? Where are probiotics supposed to do their work? Combined Antibiotic Protocol minocycline, azithromycin, metronidazole for muscle pain, insomnia, interstitial cystitis, sinus, disphonia, dry eyes, stiff neck, veins, thyroid, TMJ.

minocycline, azithromycine, metronidazole 2007-2009, chelation for lead poisoning, muscle pain, insomnia, interstitial cystitis (almost well), sinus, dry eyes, stiff neck, veins, hypothyroid, TMJ, hip joints (no longer hurt)

About a year before I got sick, I'd have problems with my stomach bloating.  It didn't matter what I ate.  It could have been just an apple or a 5 course meal, it just didn't matter.  I must say, since I've been sick I've put on a LOT of weight.  I can't excersise because my muscles lock up on me for months if I do.  I can't diet because I feel like I will pass out if not constantly providing energy to my poor deprived cells.  I have become borderline diabetic now, and there isn't anything I can do to reverse my obesity.  My body refuses to lose any weight.  But on to the bloating, I've still got a problem with it after being sick although it isn't as bad as it was early on.  My new problem is feeling like I'm going to throw up after taking my night time meds and suppliments, which right now are 1200 NAC, Doxy, Vit C, CoQ10 200mg, and a single 81mg baby aspirin. 

 

Azithro 250mg MWF, NAC 2400/daily, 1 81mg Baby Asprin daily, recommended supplements from this web site

Azithro 250mg MWF, NAC 2400/daily, 1 81mg Baby Asprin daily, recommended supplements from this web site

 Darkdaze- This seems like a tough combo for nightime meds to me. Doxy shoudl be taken with food, and you shouldn't lie down within an hour or taking it as it can cause relux. Most people take it with dinner rather than before bed. I'd say the same with C as it's so acidic. 

As for probiotics and bloating: if you are using a multi-combination, there may be one or two of the strains that are gas producing for you. So you might want to try more narrow range probiotics to see it they cause the same problems. I found multi-strains better for my own use, but everyone's system is different.  

CAP for Cpn 11/04. Dx: 25yrs CFS & FMS. Protocol: 200mg Doxy, 500mg MWF Azith, Tini 1000mg/day pulses; Vit D1000 units, Cytotec 100mg, Plaquenil 100mg, Magnascent Iodine 12 drps/day, T4 & T3

 

CAP for Cpn 11/04. Dx: 25+yrs CFS & FMS. Currently: 250 aithromycin mwf, doxycycline 100mg BID, restarted Tini pulses; Vit D2000 units, T4 & T3, 6mg Iodoral

Bless your heart.....please try taking the doxy with a meal. I tried taking doxy on empty stomach--ONCE....for 1 1/2 hrs, I felt like I was going to throw up. I begged my body to throw up, but I could not. It was the worst feeling.

Darkdaze, I cant loose the weight either. no matter how little I eat.  

Mphs, TN. CFS, hypoT (Hashimotos), weak adrenals, 37 w/hormones of 80 yo. right arm neuropathy. 6/26/07- CPN Titer 1:256 (normal 1:16); on NAC 2400mg, doxy 100-2xday, azith 250 m/w/f, and pulsing w/flagyl, estriol, progesterone, synthroid

Mphs, TN. CFS, hypoT (Hashi), adrenal fatigue, hormonal inbalance. right arm neuropathy-getting better. cpn, myco, EBV, CMV, HHV-6. Cap began in 6/07. NAC 2400mg, mino 100mg bid, biaxin 500mg bid. cytomel, flagyl bid continuously.

Stomach bloating is often caused by incomplete digestion caused by low production of stomach acid and other organ produced digestive enzymes.  Your body is grinding away on the food and is having trouble reducing it to digestable chyme because it is under resourced.   

 For many people - using digestive enzymes when taking meds on empty stomach and then also taking digestive enzymes plus betaine HCL with meals/snacks will clear up the nausea, bloating, etc....  Also, eating small amounts of low fat meats, avoiding fried type foods, eliminating dairy and eating lightly steamed veggies while avoiding refined carbs coupled with the digestive enzymes and betaine HCl can really make a huge diff in the sluggish digestion, bloating, etc... 

If it's really the probiotics causing the problem - you may have a little intestinal yeast beast that is off gassing as it dies from interaction with the probiotics - numerous ways on this site discussed to treat the yeast beast...  Resistance to loosing weight can also be a sign of a yeast problem - although it can also be a sign of lots of other things.

 Also, while there are other possible causes, intestinal bloating after initiating a CAP could be a herx reaction.  Your immune system while mobile and will travel - resides predominantly in your GI system.  Antibiotics killing infected immune cells can produce die off in the gut - bloating, gas, etc... so part of your symptoms could be a herx reaction from die off...

 

Daisy-Caregiver- Balo's Concentric Sclerosis.  CAP 5/10/07. Doxy 200 mg, Mino 100 BID 9-1, Azi 375QD  Roxy 300 BID 11-5, Rifampin 600mg QD 10-15, Bactrim DS BID 11-3, Novantrone, Rescue Prednisone

Daisy - Husband on CAP 5/07.  Husband died from Acute Myelogenous Leukemia Secondary to the Infusion of Novantrone.  Ie - the treatment with the conventional MS drugs killed him.

Daisy on her own CAP 11/2012. 

I had the bloating before i began antibiotics and before probiotics. I had it since I became ill. I started off with 1, 2 and 3 strains of antibiotics, now taking 15 strains or 14 I forget. It doens't seem to make a difference at all. I also have been taking digestive enzymes for many years now, before I became sick and have always had small meals. My digestive enzymes contain Betaine as well as all the other enzymes, I chose one that had many enzymes at the highest potency. I am pretty much completely off sugar, the only thing I could do I guess is eat less complex carbs although I don't really eat them that much to begin with. I dont know what more I can do. I also wonder if this is a sign that I am damaging my stomach. I was hoping that CAP would lessen the problem, despite the fact that antibiotics are not good for the stomach, because I am fighting the cause but also taking probtioics to ensure the opposite doenst happen of what I want. If that makes sense. 

I also dont seem to get any herx like reactions from the meds. Flagyl included. Worries me that I am not killing off anything and that I am dealing witha  virus after all versus bacteria, I hope to god not, but I would be pretty upset at myself to cause more damage with something that wasnt going to help anyway. I have been on antibtioics only since summer and then minus one month per a doctor order because he was to do blood tests, so I guess 5 months or so, supplements included. I know not a long time but I so hoped even for slight improvement to give me hope. 

31 year old woman in Oregon. Living w/Sjogren's, peripheral neuropathy & unexplained dizziness since 6/2006. On CAP since summer 2007 & Infrared TX. Doxy 2X a day daily 100mg each, Zith 250mg 3X a week, Flagyl every 3 weeks for 5 days &

31 year old woman in Oregon. Living w/Sjogren's, peripheral neuropathy & unexplained dizziness since 6/2006. On CAP since summer 2007 & Infrared TX. Doxy 2X a day daily 100mg each, Zith 250mg 3X a week, Flagyl every 3 weeks for 5 days &

I have learned the hard way to take probiotics daily. I've been on CAP for almost a year now. Without the probiotics and plenty of good old water, my GI tract goes on strike. I have to occasionally take nyastin to keep the yeast balance in check as well. My biggest issues on this protocol has been GI but I have found if I do my part by swallowing the probiotics or eating yogurt daily, I can tolerate the antibiotics without a problem. I have to admit the holiday diet did mess me up a little......